본문 바로가기
KERD
논문KCI 등재

장기간 메티마졸 사용 후 발생한 무과립구증과 연조직농양 1예

A Case of Agranulocytosis and Soft Tissue Abscess after Increasing Methimazole Dose in a Patient with Graves Disease under Long-term Mainternance Therapy

0

조회

0

다운로드

1

인용

0

참고문헌

키워드

주제분류의학일반

초록

Antithyroid drugs (ATD) has been widely used to treat Graves’ disease. However agranulocytosis, a serious fatal complication of ATD treatment, occurs in about 0.5 percent. The symptoms may mimic viral infections (fever,sore throat), and the potentially life-threatening pyogenic infections can go unrecognized initially. The median duration of drug exposure before the onset of acute agranulocytosis is within 30 days in most cases. We report a case of agranulocytosis with secondary soft tissue infection and abscess occuring after increasing the dose of methimazole in a woman who had taken methimazole for more than 10 years. We administered broad-spectrum antibiotics and aspirated the soft tissue abscess. A review of the medical literature regarding agranulocytosis in the setting of ATDs is presented.

Abstract

Antithyroid drugs (ATD) has been widely used to treat Graves’ disease. However agranulocytosis, a serious fatal complication of ATD treatment, occurs in about 0.5 percent. The symptoms may mimic viral infections (fever,sore throat), and the potentially life-threatening pyogenic infections can go unrecognized initially. The median duration of drug exposure before the onset of acute agranulocytosis is within 30 days in most cases. We report a case of agranulocytosis with secondary soft tissue infection and abscess occuring after increasing the dose of methimazole in a woman who had taken methimazole for more than 10 years. We administered broad-spectrum antibiotics and aspirated the soft tissue abscess. A review of the medical literature regarding agranulocytosis in the setting of ATDs is presented.

참고문헌 (16)

  1. Cooper DS, "Antithyroid drugs", N Engl J Med, 352(9), pp.905~917 (2005)
  2. Song YS, "A case of PTU (propylthiouracil)-induced agranulocytosis in Graves' disease: Additional cases of antithyroid drug-induced agranulocytosis in Yonsei University Hospital last 10 years", Korean J Med, 60(4), pp.398~403 (2001)
  3. Cooper DS, "Agranulocytosis associated with antithyroid drugs. Effects of patient age and drug dose", Ann Intern Med, 98(1), pp.26~29 (1983)
  4. dersohn F, "Systematic review: Agranulocytosis induced by nonchemotherapy drugs", Ann Intern Med, 146(9), pp.657~665 (2007)
  5. Pisciotta V, "Drug-induced agranulocytosis", Drugs, 15(2), pp.132~143 (1978)
  6. Tamai H, "Methimazole-induced agranulocytosis in Japanese patients with Graves' disease", Clin Endocrinol, 30(5), pp.525~530 (1989)
  7. Pearce SH, "Spontaneous reporting of adverse reactions to carbimazole and propylthiouracil in the UK", Clin Endocrinol, 61(5), pp.589~594 (2004)
  8. Takata K, "Methimazole-induced agranulocytosis in patients with Graves' disease is more frequent with an initial dose of 30 mg daily than with 15 mg daily", Thyroid, 19(6), pp.559~563 (2009)
  9. 정귀홍, "재발된 그레이브스병 환자에서 항갑상샘약제 재투여 후 발생한 무과립구증 1예", 대한내과학회지, 75(3), pp.362~366 (2008), 대한내과학회
  10. Lee KW, "A case of methimazole induced agranulocytosis complicated with deep neck abscess", J Korean Soc Endocrinol, 13(4), pp.617~621 (1998)
  11. Adamiak T, "Perianal disease as the initial presentation of autoimmune neutropenia", J Pediatr Gastroenterol Nutr, 50(1), pp.99~102 (2010)
  12. Fukata S, "Granulocyte colony-stimulating factor (G-CSF) does not improve recovery from antithyroid drug-induced agranulocytosis: A prospective study", Thyroid, 9(1), pp.29~31 (1999)
  13. Andrès E, "Modern management of non-chemotherapy drug-induced agranulocytosis: A monocentric cohort study of 90 cases and review of the literature", Eur J Intern Med, 13(5), pp.324~328 (2002)
  14. Dai WX, "Retrospective analysis of 18 cases of antithyroid drug (ATD)-induced agranulocytosis", Endocr J, 49(1), pp.29~33 (2002)
  15. Tajiri J, "Antithyroid drug-induced agranulocytosis. The usefulness of routine white blood cell count monitoring", Arch Intern Med, 150(3), pp.621~624 (1990)
  16. Huang CH, "Antithyroid drug-induced agranulocytosis: Report of 13 cases", Chang Gung Med J, 30(3), pp.242~248 (2007)

관련 논문AI추천

이 간행물의 다른 논문 (10건)